Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

An Extension of Morita's Metrization Theorem

Charles C. Alexander
Proceedings of the American Mathematical Society
Vol. 30, No. 3 (Nov., 1971), pp. 578-582
DOI: 10.2307/2037738
Stable URL: http://www.jstor.org/stable/2037738
Page Count: 5
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
An Extension of Morita's Metrization Theorem
Preview not available

Abstract

Morita proved that metrizability of a $T_0$ space is equivalent to the existence of a sequence of locally finite closed covers which satisfies a refinement condition. We introduce the definition of a cushioned pair-semidevelopment and prove that the existence of a cushioned pair-semidevelopment in a $T_0$ space is equivalent to the metrizability of the space. In addition to Morita's theorem, it is seen that several other well-known metrization theorems are also immediate corollaries to the new theorem.

Page Thumbnails

  • Thumbnail: Page 
578
    578
  • Thumbnail: Page 
579
    579
  • Thumbnail: Page 
580
    580
  • Thumbnail: Page 
581
    581
  • Thumbnail: Page 
582
    582